Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 217, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 21, 2012, 6:40 PM CDT for 7 parishes in Louisiana. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2012, 6:40 PM CDT (23:40 UTC)
- Expired
- Jul 21, 2012, 7:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA
The radar
The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:42 PM CDT | TSTM WND DMG | 8 Se Stonewall, LA | TREES REPORTED DOWN IN THE COMMUNITY OF KINGSTON. |
| Jul 21, 6:45 PM CDT | TSTM WND DMG | Mansfield, LA | TREES DOWN ACROSS DE SOTO PARISH. |
| Jul 21, 7:10 PM CDT | TSTM WND DMG | 10 S Mansfield, LA | TREES DOWN PARISH WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 6:14 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2554 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
626 WUUS54 KSHV 212340 SVRSHV LAC013-015-017-031-069-081-085-220045- /O.NEW.KSHV.SV.W.0217.120721T2340Z-120722T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 640 PM CDT SAT JUL 21 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA... EXTREME SOUTHEASTERN BOSSIER PARISH IN NORTHWEST LOUISIANA... SOUTHEASTERN CADDO PARISH IN NORTHWEST LOUISIANA... DE SOTO PARISH IN NORTHWEST LOUISIANA... THIS INCLUDES THE CITY OF MANSFIELD... WEST CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA... RED RIVER PARISH IN NORTHWEST LOUISIANA... NORTHWESTERN SABINE PARISH IN NORTHWEST LOUISIANA... * UNTIL 745 PM CDT * AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MANSFIELD TO 9 MILES NORTHWEST OF CONVERSE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MANSFIELD TO 13 MILES SOUTHWEST OF MANSFIELD...AND MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COUSHATTA... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3222 9319 3166 9350 3184 9387 3242 9389 TIME...MOT...LOC 2340Z 286DEG 8KT 3215 9367 3187 9382 $$ ELEVEN
1 follow-up statement
192
WWUS54 KSHV 220008
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT SAT JUL 21 2012
LAC013-015-017-220018-
/O.CAN.KSHV.SV.W.0217.000000T0000Z-120722T0045Z/
CADDO LA-BOSSIER LA-BIENVILLE LA-
708 PM CDT SAT JUL 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR BIENVILLE...BOSSIER AND CADDO
PARISHES IS CANCELLED...
LAT...LON 3184 9387 3223 9378 3222 9321 3219 9321
3166 9350
TIME...MOT...LOC 0008Z 286DEG 8KT 3196 9362 3183 9380
$$
LAC031-069-081-085-220045-
/O.CON.KSHV.SV.W.0217.000000T0000Z-120722T0045Z/
SABINE LA-RED RIVER LA-NATCHITOCHES LA-DE SOTO LA-
708 PM CDT SAT JUL 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR DE SOTO...NATCHITOCHES...RED RIVER AND SABINE PARISHES...
AT 705 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF PELICAN TO 7 MILES NORTHWEST OF CONVERSE...OR ALONG A
LINE EXTENDING FROM 7 MILES SOUTHEAST OF MANSFIELD TO 15 MILES
SOUTHWEST OF MANSFIELD...MOVING EAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOMACK...RAMBIN...PLEASANT HILL...OAK GROVE...LOGGY BAYOU...HANNA...
HALL SUMMIT...GRAND BAYOU...EVELYN...EDGEFIELD...CRICHTON...
COUSHATTA...BELMONT...ARMISTEAD AND AJAX
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3184 9387 3223 9378 3222 9321 3219 9321
3166 9350
TIME...MOT...LOC 0008Z 286DEG 8KT 3196 9362 3183 9380
$$
ELEVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:14 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 21, 3:14 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CDT SAT JUL 21 2012
.DISCUSSION...
DOMINANT UPPER RIDGE OVER THE CENTRAL PLAINS WILL SHIFT EAST OVER
THE NEXT FEW DAYS AND WEAKEN. THIS SHOULD TAKE THE EDGE OFF TEMPS...
HOLDING AFTERNOON TEMPERATURES BELOW THE CENTURY MARK. DEWPOINTS
WILL NOT CHANGE MUCH...SO HEAT INDEX VALUES WILL COME CLOSE TO
CRITICAL LEVELS...BUT SHOULD NOT TOP THE 105 MARK...AT LEAST ON SUNDAY.
SO OPTED NOT TO ISSUE A HEAT ADVISORY AT THIS TIME. ALSO CONVECTION
SHOULD COVER A LITTLE MORE AREA SUNDAY...AS A WEAK SHORT WAVE
ROTATES AROUND THE UPPER RIDGE. A WEAK SURFACE BOUNDARY ALONG THE
LOUISIANA AND ARKANSAS LINE INTO EAST TEXAS MAY ACT AS A FOCUS
FOR INITIATION OF ADDITIONAL CONVECTION TONIGHT INTO SUNDAY AHEAD
OF THE SHORT WAVE.
AFTER SUNDAY...CHANCES FOR RAIN BECOME SMALLER...AS THE RIDGE
BECOMES ESTABLISHED OVER THE TENNESSEE VALLEY. BY MID WEEK...THE
RIDGE BEGINS TO BUILD MORE OVER THE SOUTHERN ROCKIES. IT WILL
SHIFT SLOWLY EAST AND LOOKS LIKE IT MAY BECOME CENTERED OVER THE
FOUR STATE REGION NEXT WEEKEND. IF SO...HIGHS MAY BE REACHING 100
AGAIN.
&&
.AVIATION...
TSTMS HAVE MOVED WELL SOUTH OF CWA THIS AFTN. SFC OBS SUGGEST A SFC
LOW DEVELOPING OVER EXTREME NE TX...AND CUMULUS FIELDS HAVE
DEVELOPED ACROSS MUCH OF AR. EMBEDDED BOUNDARY WITHIN THIS FIELD WILL
BE LIKELY FOCUS FOR CONVECTIVE REDEVELOPMENT LATER THIS AFTN. DUE TO
COVERAGE AND LOCATION UNCERTAINTIES...OPTING FOR VCNTY TSTM ALL
TERMINALS FOR TIME BEING BTWN 21/20Z-22/02Z. OTHERWISE...SOUTHWEST
WINDS 5-10 KTS TODAY...BECOMING LIGHT AND VARIABLE OVERNIGHT. SOME
MID LVL DECKS MAY DEVELOP OVERNIGHT...INHIBITING ANY PATCHY FOG.
EXCEPTION MAY BE KMLU...WHERE MID AFTN TEMPERATURES IN LOWER 80S AND
MOIST GROUND...MAY PROMOTE FOG DEVELOPMENT TONIGHT./VII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 95 76 95 76 / 30 30 20 20 20
MLU 74 93 75 95 74 / 40 30 20 20 20
DEQ 73 98 74 98 73 / 10 20 20 10 10
TXK 74 97 75 97 74 / 20 20 20 20 20
ELD 73 95 74 96 73 / 20 30 20 20 20
TYR 77 96 75 95 75 / 30 20 20 20 20
GGG 76 95 76 95 75 / 30 20 20 20 20
LFK 75 94 75 95 75 / 30 30 20 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>012.
OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165-166.
&&
14/07Hazardous weather outlook, Jul 21, 12:02 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 PM CDT SAT JUL 21 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1202 PM CDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE POSSIBLE AS THE COMBINATION OF DAYTIME HEATING...DISTURBANCES ALOFT...AND A MOIST AND UNSTABLE ATMOSPHERE COMBINE. THE BEST CHANCES OF SEVERE WEATHER ARE SOUTH OF INTERSTATE 20. DAMAGING WIND WILL BE THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO OCCASIONALLY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF EXPECTED SEVERE WEATHER... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 21, 5:27 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT SAT JUL 21 2012
TXZ150-151-212315-
PANOLA-RUSK-
527 PM CDT SAT JUL 21 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
PANOLA AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
MINDEN AND PINEHILL...
AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PINEHILL...OR 10 MILES SOUTHEAST
OF HENDERSON...MOVING SOUTHWEST AT 5 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jul 21, 5:40 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 PM CDT SAT JUL 21 2012
LAZ001-002-212330-
BOSSIER-CADDO-
540 PM CDT SAT JUL 21 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
SHREVEPORT...
AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BOSSIER CITY...MOVING SOUTH AT
10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Local storm report, Jul 21, 5:42 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
542 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG LONGSTREET 32.10N 93.95W
07/21/2012 DE SOTO LA LAW ENFORCEMENT
TREES WERE BLOWN DOWN IN LONGSTREET.
&&
RWILLISSpecial weather statement, Jul 21, 5:58 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT SAT JUL 21 2012
LAZ002-003-220000-
BOSSIER-WEBSTER-
558 PM CDT SAT JUL 21 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DIXIE INN...DOYLINE AND HAUGHTON...
AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DOYLINE...OR 10 MILES SOUTHWEST
OF MINDEN...MOVING WEST AT 5 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Local storm report, Jul 21, 6:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 SSW TIMPSON 31.85N 94.42W
07/21/2012 E1.00 INCH SHELBY TX PUBLIC
QUARTER SIZED HAIL WAS REPORTED NEAR TIMPSON.
&&
RWILLISLocal storm report, Jul 21, 6:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG TENAHA 31.94N 94.24W
07/21/2012 SHELBY TX LAW ENFORCEMENT
TREES REPORTED DOWN NEAR TENAHA.
&&
RWILLISThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:15 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 60 min |
| Jul 21, 4:55 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 50 min |
| Jul 21, 5:45 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 60 min |
| Jul 21, 5:56 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto, Red River | 49 min |
| Jul 21, 6:34 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.